Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 45, NWS Cleveland, OH

July 19, 2013

NWS Cleveland, OH issued this small craft advisory at Jul 19, 2013, 4:08 AM EDT. It took effect at Jul 19, 2013, 11:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2013, 4:08 AM EDT (08:08 UTC)
In effect from
Jul 19, 2013, 11:00 AM EDT
Expired
Jul 20, 2013, 3:55 PM EDT
In force
29 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WHUS71 KCLE 190808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT FRI JUL 19 2013

LEZ147>149-191615-
/O.NEW.KCLE.SC.Y.0045.130719T1500Z-130720T0800Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
408 AM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EDT SATURDAY. 

WINDS AND WAVES: SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS
BY THE AFTERNOON. THIS WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
6 follow-up statements
562 
WHUS71 KCLE 191428
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1028 AM EDT FRI JUL 19 2013

LEZ147>149-192230-
/O.CON.KCLE.SC.Y.0045.130719T1500Z-130720T0800Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1028 AM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY FOR
LAKE ERIE FROM WILLOWICK EAST TO RIPELY NEW YORK.

WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE
WAVES OF 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
169 
WHUS71 KCLE 191949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT FRI JUL 19 2013

LEZ147>149-200400-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-130720T0800Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
349 PM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY FOR
LAKE ERIE FROM WILLOWICK OHIO TO RIPLEY NEW YORK.

WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PRODUCE
WAVES OF 3 TO 6 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH
BEFORE DAY BREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
369 
WHUS71 KCLE 200212
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 PM EDT FRI JUL 19 2013

LEZ147>149-201100-
/O.EXT.KCLE.SC.Y.0045.000000T0000Z-130720T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1012 PM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT
SATURDAY. 

WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL PRODUCE
WAVES OF 3 TO 6 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH
DURING THE MORNING HOURS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
297 
WHUS71 KCLE 200821
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EDT SAT JUL 20 2013

LEZ147>149-201400-
/O.CON.KCLE.SC.Y.0045.000000T0000Z-130720T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
421 AM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL PRODUCE
WAVES OF 3 TO 6 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH
DURING THE LATE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
656 
WHUS71 KCLE 201344
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
944 AM EDT SAT JUL 20 2013

LEZ147>149-202000-
/O.EXT.KCLE.SC.Y.0045.000000T0000Z-130720T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
944 AM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS WILL PRODUCE WAVES OF 3
TO 5 FEET. WINDS WILL DIMINISH AND WAVES WILL SUBSIDE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
176 
WHUS71 KCLE 201955
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT SAT JUL 20 2013

LEZ147>149-202100-
/O.CAN.KCLE.SC.Y.0045.000000T0000Z-130720T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
355 PM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A COLD FRONT WEST TO EAST OVER LAKE ERIE WILL SLOWLY PUSH SOUTH OF
THE LAKE THIS EVENING. WINDS DIMINISH AND WAVES SUBSIDE
CONSIDERABLY BEHIND THE FRONT. THEREFORE...THE WAVES SHOULD
SUBSIDE TO 2 FEET OR LESS QUICKLY THIS EVENING AND THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 1:52 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 19, 1:52 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
152 AM EDT FRI JUL 19 2013

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE OVER THE OHIO VALLEY WILL
BEGIN TO BREAK DOWN AND DRIFT SOUTH TONIGHT AND FRIDAY. THIS WILL
ALLOW A COLD FRONT TO DROP ACROSS THE AREA ON SATURDAY. CANADIAN
HIGH PRESSURE WILL BUILD IN FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE THREAT FOR PRECIP IS OVER AND HAVE REMOVED ALL MENTION FROM
THE FORECAST. TEMP FORECAST LOOKED FINE. LOWS SHOULD BE SIMILAR TO
THIS MORNING. FOR THE MOST PART SKIES SHOULD BE MOSTLY CLEAR BUT
PATCHES OF HIGH CLOUDS SHOULD PASS FROM TIME TO TIME.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
WILL ISSUE THE HEAT ADVISORY FOR FRIDAY. EXPECT SIMILAR CONDITIONS
ON FRIDAY AND SEVERAL STATIONS HAVE REACHED CRITERIA TODAY. FRIDAY
EVENING AND NIGHT EXPECT INCREASING CLOUDINESS AHEAD OF
APPROACHING COLD FRONT DROPPING ACROSS THE GREAT LAKES. SATURDAY
MORNING FRONT SHOULD BE JUST TO OUR NORTHWEST WITH FRONTAL PASSAGE
DURING THE DAY SATURDAY. WILL HAVE LIKELY POPS FRIDAY NIGHT AS
DEEP MOISTURE DROPS ACROSS THE AREA. WILL CONTINUE WITH LIKELY
POPS ON SATURDAY...DECREASING FROM THE NORTHWEST DURING THE
AFTERNOON. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT FOR SUNDAY.
SATURDAY EXPECT HIGHS IN THE MID 80S WITH HIGHS NEAR 80 ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
NEXT WEEK IS STILL RATHER UNCLEAR AT LEAST AS FAR AS WHICH DAYS
WOULD PRECIPITATE.  HAVE MADE VERY LITTLE CHANGE TO THE FORECAST
WHICH HAS EVER SO SLOWLY INCREASING PRECIP CHANCES AS WE HEAD INTO
MID WEEK. VARIOUS SMALL DISTURBANCES WHICH MODELS ARE HAVING A HARD
TIME RESOLVING AND TIMING ARE HINTED AT MONDAY AND TUESDAY...BUT
THERE IS A MORE DEFINED SHORTWAVE FOR WEDNESDAY/THURSDAY.
TEMPERATURES THROUGH THE PERIOD THOUGH WILL BE SEASONABLE.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
PATCHY MORNING MVFR FOG WILL ONCE AGAIN BE POSSIBLE FOR INLAND TAF
SITES. OTHERWISE THERE WILL BE VFR CONDITIONS WITH SOME MIDDLE AND
HIGH LEVEL CLOUD COVER THAT EVENTUALLY TRANSITIONS TO AFTERNOON
CUMULUS. SOUTHWESTERLY WINDS WILL BE STRONGER TODAY WITH GUSTS
AROUND 20 KNOTS LIKELY. THE STRONGEST WILL LIKELY BE ACROSS NW
OHIO INCLUDING KTOL AND KFDY. CANT COMPLETELY RULE OUT SOME
ISOLATED CONVECTION OVER THE SOUTHERN  TIER OF NY THAT MAY BUILD
BACK INTO PORTIONS OF NW PA.

WE WILL THEN AWAIT THE ARRIVAL OF THUNDERSTORMS AFTER DARK
TONIGHT. MOST OF THEM WILL LIKELY BE AFTER 03Z AND GRADUALLY SAG
SOUTH AND EAST WITH A COLD FRONT. SOME OF THESE STORMS WILL BE
CAPABLE OF STRONG WINDS.

.OUTLOOK...NON VFR IN PATCHY EARLY MORNING FOG. SHOWERS AND
THUNDERSTORMS MAY ALSO CAUSE NON VFR CONDITIONS SATURDAY AND
TUESDAY.

&&

.MARINE...
HIGH PRESSURE WILL FINALLY WEAKEN AND SHIFT SOUTHEAST AWAY FROM THE
LAKE. A COLD FRONT LATE FRIDAY NIGHT/EARLY SATURDAY MORNING WILL
BRING A ROUND OF SHOWERS/THUNDERSTORMS TO THE LAKE...BUT ALSO
INCREASING WIND AND WAVES. WINDS FRIDAY WILL PICK UP STRONGER THAN
THEY HAVE BEEN IN SEVERAL DAYS...10 TO 20 KNOTS. THIS WILL BUILD
WAVES TO 2 TO 4 FEET ACROSS THE EAST WITH A GOOD LONG FETCH. AFTER
THE FRONT WINDS SHIFT TO THE NORTHWEST AND NORTH...SUBSIDING THROUGH
THE COURSE OF SATURDAY. A SMALL CRAFT ADVISORY WILL BE LIKELY FROM
LATE FRIDAY NIGHT AND INTO PART OF SATURDAY. NOT A LONG DURATION
EVENT...BUT WE SHOULD BE ABLE TO STIR UP 4 FOOTERS. HIGH PRESSURE
STAYS NORTH OF THE LAKE SUNDAY INTO MONDAY SO A NORTHEAST FLOW WILL
GRADUALLY COME AROUND TO THE SOUTH TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR OHZ003-006>011-013-017>023-027>033-036>038-
     047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...KUBINA
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...MULLEN
MARINE...OUDEMAN
Hazardous weather outlook, Jul 19, 3:43 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
343 AM EDT FRI JUL 19 2013

OHZ012-014-089-PAZ001>003-200745-
LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
343 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>011-013-017>023-027>033-036>038-047-200745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
343 AM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-200745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.